I feel the same thing! the feeling is usually stronger the longer I've been having them
Pvc's present differently in every patient.
Different sensations associated with pvc's could indicate a pvc of a different origin then normal, changes in sympathetic tone (nervous influence on the heart). It could also be irritation of the phrenic nerve, which runs close to the heart, or an esophageal spasm as described by your doctor.
In any case the likelyhood is that the problem is benign im nature.
I know this is an old post.. But i was really surpriesd to find someone who feels exactly what i feel. I don't know what this pressure means.. As you say, it is not always followed by a pvc.. But sometimes i just can tell the pvcs are coming, i just feel the pressure building up and i know.. I suppose it has something to do with the muscular tonus.. You may say i'm crazy, but sometimes it has to do with the weather, if it's rainy i usually feel it.. And also in the late autumn or early spring the feeling is more often.. Or under stress.. I don't know..but if you are still here and you have an answer i would like to know it
I have inappropriate sinus tachycardia, so my hearts baseline is in the 130s-150s range. I've had 2 ablations for SVT and AVNRT. But I have experienced the same as you. I haven't been to my cardiologist yet for it though so I'm not sure what causes it.
The whole thing lasts no more than a minute.
I feel an intense pressure in my head neck and chest. I feel as if my brain will burst and my eyes will pop out. I feel as if someone is grabbing me by the neck on both sides near the carotid artery. Vision goes dark around the borders of view. I have a "sense of impending doom " while everything goes dark.
The pressure will continue while my heart feels like it's quivering and the rate drops drastically (and so does my blood pressure) and feels like it is going to stop. When on a monitor it shows that it slows down to around 20-40bpm. I feel like I will faint as well. After slowing down it shoots right back up to 150bpm as usual in a manner of seconds. I get a pulsing all over my body and both see it (grey flickering in sides of my eyes) and hear it(pulsing in my ears with tinnitus)I even feel it in my tongue and teeth where the roots are.
It releases all the pressure and then I have to take one big gasp of air and have to let it out long and slowly. My whole body relaxes. I turn all red then my chest feels hollow and my heart feels like it is sinking or melting away into my stomach. Just a very light airy feeling.
I could compare it to having to get Adenosine but adenosine stops your heart for a split second. That's why this is so scary because when given adenosine you basically die but not truly. I suggest you look up how adenosine works or maybe some vagus nerve disorders and maybe you can gather info from there.
You're experiencing what is known as a compensatory pause. During a PVC, an ectopic impulse elicits a depolarization (contraction signal) in the ventricle too early. Basically, when this happens, the ventricle is not adequately filled with blood. So when it contracts, it ejects a lower-than-normal volume of blood, and as the SA node fires another sinus impulse, there is a slightly longer refractory period (resting interval) between the PVC and the normal sinus beat. As this pause happens, the ventricle now gets a little over-filled and stretches harder than it does during a sinus beat. This overstretch is what makes the "THUD" characteristic of a PVC. The pause in between the sinus beat and the PVC is normal. You actually don't feel the PVC...you feel the after-effects. Interesting, ain't it?
Now, keep in mind that some beta blockers or acid reducers (omeprazole is one of them) can cause some magnesium wasting. So even if you're supplementing with it, you may be wasting more than you're absorbing. Also, the type of magnesium (the compound the Mg is bound with) is important as it can determine how much you absorb. For example, its most common to find magnesium oxide, found everywhere. But, its bioavailabity when taken by mouth is pretty awful. Its around 5% or so. Meaning if you're taking 200mg, you're only really getting ~10mg of magnesium. Find a good compound with optimal absorbtion like magnesium glycinate or taurate. Typically, unless you have severe kidney disease, magnesium is very well tolerated and safe, and if you are deficient (decent odds you are) you need more than the RDA of 350-450mg. More like 800-1200 mg per day. If it causes you the runs, back the dosage down. I had an horrible deficiency that caused me severe debilitating arrythmias and PVC's on the daily and magnesium resolved the issue. Took around 1200 mg per day and the worst faded within weeks.
Exercise may exacerbate the PVC's or reduce them...with me it was paradoxical, usually they would let up a bit. Still would happen, but not as bad when it rest. Then other times there would be no change. Catecholamines (stress hormones) will and do irritate the heart. Makes the likelihood of them to occur greater. No surprise there.
Original poster. Have you ever been tested for sleep apnea? If you have not i suggest you talk to your doctor about it.
After many many many many years of fighting a difficult mental battle with frequent pvcs, a dr recommended I have a sleep study done to determine if i have sleep apnea as there are multiple studies that show sleep apnea contributes greatly to heart rhythm disturbances.
I found out I stopped breathing between 18-20 times per hour.
I started cpap therapy and the frequency of pvcs reduced by 80% early.
If I get cocky and stopcpap they're back in days.
Google "sleep apnea and pvcs"